Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 293, NWS Charleston, SC

August 7, 2008Bulloch County, Candler County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 7, 2008, 1:57 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 1:57 PM EDT (17:57 UTC)
Expired
Aug 7, 2008, 2:45 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:43 PM EDTTSTM WND DMGNevils, GAPUBLIC REPORTED 3 TO 4 INCH IN DIAMETER LIMBS DOWN.
Aug 7, 2:43 PM EDTHAIL 0.88Nevils, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1395 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 071757
SVRCHS
GAC031-043-071845-
/O.NEW.KCHS.SV.W.0293.080807T1757Z-080807T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN CANDLER COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 245 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PULASKI...OR ABOUT 7 MILES EAST OF METTER...
  MOVING EAST AT 17 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PULASKI...
  REGISTER...
  STATESBORO...
  GEORGIA SOUTHERN...
  NEVILS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3242 8198 3248 8170 3218 8173 3226 8187
      3226 8188 3228 8189 3227 8190 3233 8200
TIME...MOT...LOC 1758Z 275DEG 15KT 3236 8193

$$
1 follow-up statement
000 
WWUS52 KCHS 071819
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT THU AUG 7 2008

GAC043-071828-
/O.CAN.KCHS.SV.W.0293.000000T0000Z-080807T1845Z/
CANDLER GA-
218 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CANDLER COUNTY
HAS BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CANDLER COUNTY HAVE MOVED OUT OF THE WARNED AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CANDLER 
COUNTY HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3241 8190 3244 8171 3218 8173 3226 8187
      3228 8188 3228 8191 3231 8194
TIME...MOT...LOC 1818Z 281DEG 20KT 3233 8178

$$

GAC031-071845-
/O.CON.KCHS.SV.W.0293.000000T0000Z-080807T1845Z/
BULLOCH GA-
218 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL BULLOCH COUNTY...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR JIMPS...OR ABOUT 8 MILES SOUTH OF
STATESBORO...MOVING EAST AT 23 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DENMARK...
GEORGIA SOUTHERN...NEVILS AND REGISTER.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3241 8190 3244 8171 3218 8173 3226 8187
      3228 8188 3228 8191 3231 8194
TIME...MOT...LOC 1818Z 281DEG 20KT 3233 8178

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:57 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 7, 1:57 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT THU AUG 7 2008

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND TONIGHT. THE
FRONT WILL STALL NEAR OR JUST SOUTH OF THE AREA FRIDAY OR FRIDAY
NIGHT...THEN DISSIPATE OVER THE WEEKEND. ATLANTIC HIGH PRESSURE
WILL BUILD OVER THE REGION EARLY NEXT WEEK...WITH ANOTHER COLD
FRONT EXPECTED TO APPROACH THE AREA TOWARD THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE A COLD FRONT EXTENDS FROM EASTERN
VIRGINIA/NORTH CAROLINA WEST-SOUTHWESTWARD INTO NORTHERN
GEORGIA/ALABAMA. VISIBLE SATELLITE IMAGERY SHOWS CLEAR TO PARTLY
CLOUDY SKIES IN PLACE...WITH RADAR IMAGERY EVEN SHOWING SOME
ELEVATED CONVECTION ACROSS SOUTHERN GEORGIA INDICATIVE OF MID-LEVEL
INSTABILITY AND MOISTURE. MAIN NEAR TERM CONCERN FOR THIS AFTERNOON
REVOLVES AROUND SEVERE WEATHER POTENTIAL.

THIS AFTERNOON THE COLD FRONT AND AN UPPER LEVEL SHORTWAVE TROUGH
WILL CONTINUE TO PUSH SOUTHEASTWARD TOWARD THE FORECAST AREA. AT THE
SAME TIME THE REGION WILL BEGIN TO FEEL THE INFLUENCE OF ENTRANCE
REGION FORCING FROM A 90+ KT H25 JET. ADJUSTING THE 12Z KCHS
SOUNDING YIELDS CAPE VALUES AROUND 3800 J/KG AND LI/S OF -9.
GIVEN THE EXPECTED INSTABILITY...ALONG WITH THE APPROACH OF A COLD
FRONT...SHORTWAVE TROUGH AND DEVELOPMENT OF A MID-LATE AFTERNOON
RESULTANT SEA BREEZE...EXPECT THAT SCATTERED SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DEVELOP BY MID TO LATE AFTERNOON. WITH
WET BULB ZERO VALUES OF 12.6 KFT AND DCAPE VALUES BETWEEN 1500 AND
1600 J/KG...SEVERE WEATHER WILL BE A CONCERN WITH ANY THUNDERSTORMS
THAT DEVELOP. MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING
WINDS AND LARGE HAIL. AS FOR TEMPERATURES...WITH DEEP LAYER
WEST-SOUTHWESTERLY FLOW IN PLACE IN ADVANCE OF THE APPROACHING COLD
FRONT...CUMULUS DEVELOPMENT SHOULD BE MINIMAL THROUGH MID TO LATE
AFTERNOON...ALLOWING TEMPERATURES TO SOAR INTO THE UPPER 90S TO
AROUND 100 DEGREES. THIS WILL RESULT IN HEAT INDICES RANGING FROM
106 TO 112 DEGREES ACROSS THE FORECAST AREA...SO THE GOING HEAT
ADVISORY CONTINUES TO ON TRACK.

RECORD HIGH TEMPS FOR AUGUST 7...

KCHS...98 SET IN 2007
KCHL...96 SET IN 1968
KSAV...100 SET IN 1899

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A WEAK COLD FRONT DRIVEN BY A STRONG UPPER SHORTWAVE WILL DROP
INTO NORTHERN PORTIONS OF THE FORECAST AREA TONIGHT. AHEAD OF THIS
FEATURE...LOW AND MID LEVELS WILL BE MOISTENING WITH PRECIPITABLE
WATER VALUES ABOVE 2.00 INCHES BY LATE THIS EVENING. CAPES COULD
STILL BE IN THE NEIGHBORHOOD OF 2500 J/KG LATE IN THE EVENING
AFTER THE SEABREEZE HAS PUSHED MID TO UPPER 70S DEWPOINTS INTO THE
EASTERN PORTIONS WHILE 0-4 KM SHEAR WILL BE AROUND 13 M/S. AFTER
MIDNIGHT THE AREA WILL FALL UNDER INCREASING UPPER-LEVEL
DIVERGENCE IN THE RIGHT-REAR QUAD OF A 115 KT JET STREAK OFF THE
MID-ATLANTIC COAST. RAIN CHANCES THUS LOOK QUITE GOOD TONIGHT WITH
THE BEST SEVERE WEATHER THREAT DURING THE EVENING. HAVE INCREASED
POPS INTO THE LIKELY CATEGORY LATE TONIGHT ACROSS NORTHERN
PORTIONS WITH GOOD CHANCE ELSEWHERE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL TROUGH WILL AMPLIFY OVER THE EASTERN U.S. FRIDAY INTO
FRIDAY NIGHT...WITH STRONG UPPER LEVEL DIVERGENCE EXPECTED TO BE IN
PLACE OVER THE FORECAST AREA IN THE RIGHT REAR QUADRANT OF A 100+ KT
250 MB JET.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING TO
START THE DAY FRIDAY AS A COLD FRONT DROPS THROUGH THE FORECAST
AREA...AIDED BY THE APPROACH OF A SHORT WAVE ROTATING AROUND THE
BASE OF THE UPPER LEVEL TROUGH. THE COVERAGE OF THE CONVECTION WILL
BEGIN TO DIMINISH FROM THE NORTHWEST LATE IN THE DAY FRIDAY INTO
FRIDAY EVENING AS THE COLD FRONT PROGRESSES FARTHER SOUTH.

A MOIST AND MODERATELY UNSTABLE AIRMASS WILL BE IN PLACE THROUGH
MUCH OF FRIDAY. DEEP LAYER MOISTURE WILL RESULT IN PRECIPITABLE
WATER VALUES OF 2.0-2.5 INCHES...WHICH COULD LEAD TO LOCALLY HEAVY
RAINFALL. THERE IS CERTAINLY THE POTENTIAL FOR A FEW STRONG TO
SEVERE THUNDERSTORMS TO DEVELOP WITH CAPE VALUES OF 1500-2000 J/KG
AND DECENT SHEAR IN PLACE...HOWEVER POOR LAPSE RATES AND
CONSIDERABLE CLOUDINESS SHOULD LIMIT THE OVERALL SEVERE THREAT.

THE COLD FRONT SHOULD DISSIPATE NEAR OR JUST SOUTH OF THE FORECAST
AREA OVER THE WEEKEND. A MUCH DRIER AIRMASS WILL SPREAD OVER THE
REGION BEHIND THE FRONT...LIMITING OVERALL CHANCES FOR CONVECTION.
IN FACT...OTHER THAN THE POTENTIAL FOR ISOLATED SHOWERS/
THUNDERSTORMS ALONG THE SEABREEZE SATURDAY AFTERNOON...WILL FORECAST
NO PRECIPITATION THROUGH THE WEEKEND.

ATLANTIC HIGH PRESSURE WILL REESTABLISH ITSELF EARLY NEXT WEEK...
ALLOWING FOR AN INCREASE IN MOISTURE THROUGH THE COLUMN. AS A
RESULT...EXPECT A RETURN TO DIURNAL ISOLATED CONVECTION ALONG AND
AHEAD OF THE SEABREEZE BOTH MONDAY AND TUESDAY. A COLD FRONT COULD
IMPACT THE REGION BY WEDNESDAY...WITH INCREASED CHANCES OF
PRECIPITATION.

TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FRIDAY AND SATURDAY UNDER
THE INFLUENCE OF THE EASTERN U.S. TROUGH...BUT WILL RETURN TO NEAR
NORMAL FOR SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
COMPLICATED SET OF TAFS THIS AFTERNOON WITH SEVERAL WAVES OF
CONVECTION POSSIBLE OVER THE NEXT 24 HOURS. AFTERNOON HEATING
QUICKLY DESTABILIZING THE ATMOSPHERE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. EXPECT PULSE THUNDERSTORMS TO CONTINUE TO PROPAGATE OFF
TO THE NORTHEAST THROUGH THE REMAINDER OF THE AFTERNOON...AND HAVE
INCLUDED A TEMPO GROUP FOR TSRA AT THE SAV TERMINAL FROM 19Z TO
23Z. PULSE CONVECTION APPEARS LESS LIKELY AT THE CHARLESTON
TERMINAL AT LEAST THROUGH LATE AFTERNOON...SO HAVE HELD OFF ON
MENTION OF VCTS THROUGH 22Z.

AT THE SAV TERMINAL...EXPECT THAT INITIAL CONVECTION WILL END
QUICKLY THIS EVENING...WITH THE POTENTIAL FOR ADDITIONAL
DEVELOPMENT AS A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVE INTO THE REGION LATER THIS EVENING. BEST FORCING WILL REMAIN
NORTH OF THE TERMINAL...SO HAVE INCLUDED MENTION OF CB ALONG WITH
VCSH FROM 02Z THROUGH 08Z AND LEFT TSRA MENTION OUT OF THE TAF FOR
NOW.

AT THE CHS TERMINAL...BETTER DYNAMIC FORCING AND AN ATMOSPHERE
WHICH IS EXPECTED TO BE LESS WORKED OVER FROM AFTERNOON CONVECTION
WILL LIKELY LEAD TO A BETTER CHANCE OF THUNDERSTORM DEVELOPMENT
THIS EVENING AS THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVES INTO THE AREA. HAVE THEREFORE INCLUDED A TEMPO GROUP FOR
TSRA FROM 00Z THROUGH 04Z. THUNDERSTORM THREAT SHOULD DIMINISH
AFTER 04Z...BUT GIVEN AMOUNT OF UPPER LEVEL FORCING WILL CONTINUE
TO MENTION CB THROUGH 08Z.

EXPECT A BREAK IN ANY SHOWER AND THUNDERSTORM ACTIVITY FROM AROUND
08Z THROUGH 12Z AT THE CHS TERMINAL AND FROM 08Z THROUGH 16Z AT
THE SAV TERMINAL. AFTER THESE TIMES...MAY SEE ADDITIONAL
SHOWER/THUNDERSTORM DEVELOPMENT AS ANOTHER SHORTWAVE TROUGH AND
INCREASING DIVERGENCE ALOFT BEGIN TO INFLUENCE THE REGION...WITH
THE BEST CHANCE FOR SEEING TSRA AT THE SAV TERMINAL.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN
CONVECTION FRIDAY AFTERNOON AT THE SAV TERMINAL. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGH TUESDAY OUTSIDE OF ANY
AFTERNOON/EVENING CONVECTION.

&&

.MARINE...
FLOW WILL REMAIN W TO SW OVER THE WATERS WITH ANOTHER NOCTURNAL
SURGE BEGINNING THIS EVENING. A COLD FRONT WILL STALL OVER THE
WATERS LATE FRIDAY INTO FRIDAY NIGHT...THEN DISSIPATE OVER THE
WEEKEND. ATLANTIC HIGH PRESSURE WILL THEN BECOME ESTABLISHED EARLY
NEXT WEEK. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 7, 4:20 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
420 AM EDT THU AUG 7 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-081000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
420 AM EDT THU AUG 7 2008

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL BECOME MORE NUMEROUS
FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE RISK FOR SOME
STORMS TO BECOME SEVERE WILL INCREASE THROUGH THE LATE AFTERNOON
AND PEAK DURING THE EARLY TO MIDDLE EVENING. ISOLATED SEVERE
THUNDERSTORMS WILL REMAIN A POSSIBILITY DURING THE OVERNIGHT
HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME
STORMS MAY ALSO PRODUCE LARGE HAIL. CONDITIONS WILL ALSO FAVOR
EXCESSIVE CLOUD TO GROUND LIGHTNING WITH ANY STORMS THAT
DEVELOP...AS WELL AS TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE
LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

AMZ330-350-352-354-374-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
420 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
THE COASTAL WATERS LATE THIS AFTERNOON THROUGH TONIGHT. A FEW
STORMS COULD BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 50
KNOTS...HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE OVER
THE COASTAL WATERS FRIDAY AND FRIDAY EVENING. A FEW SEVERE STORMS
MAY DEVELOP WITH WITH WIND GUSTS IN EXCESS OF 50 KNOTS...HAIL...
AND FREQUENT CLOUD TO WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER REPORTS FROM THE MARINE AREA ARE ALWAYS
APPRECIATED.

In the hours before

Special weather statement, Aug 7, 1:29 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT THU AUG 7 2008

GAZ137-071800-
LONG-
129 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LONG COUNTY THROUGH 200
PM EDT...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF LUDOWICI...
OR ABOUT 6 MILES NORTH OF JESUP...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND LUDOWICI WILL BE IMPACTED THROUGH 200 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 7, 1:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT THU AUG 7 2008

GAZ100-115-071800-
BULLOCH-EVANS-
133 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL BULLOCH AND NORTH
CENTRAL EVANS COUNTIES THROUGH 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR EDNA...OR ABOUT 8 MILES
NORTHEAST OF CLAXTON...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND DENMARK AND NEVILS WILL BE IMPACTED THROUGH 200
PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 7, 1:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT THU AUG 7 2008

GAZ099-100-071830-
BULLOCH-CANDLER-
150 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BULLOCH AND CENTRAL
CANDLER COUNTIES THROUGH 230 PM EDT...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW HOPE TO METTER...OR ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF STATESBORO TO METTER...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND BROOKLET...DENMARK...GEORGIA SOUTHERN...METTER...
NEVILS...PULASKI AND REGISTER WILL BE IMPACTED THROUGH 230 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:40 PM EDTSevere Thunderstorm WarningCHSLong50 min
Aug 7, 2:01 PM EDTSevere Thunderstorm WarningCHSLong44 min
Aug 7, 2:04 PM EDTSevere Thunderstorm WarningCHSCandler41 min
Aug 7, 2:40 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh35 min
Aug 7, 2:41 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans49 min
Aug 7, 2:48 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham42 min
Aug 7, 3:14 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven61 min
Aug 7, 3:15 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh60 min
Aug 7, 3:31 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham59 min
Aug 7, 3:32 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven43 min
Aug 7, 4:31 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh, Tattnall29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.